Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this red flag warning at Apr 20, 2015, 3:49 AM CDT for 8 counties in Nebraska. It took effect at Apr 20, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2015, 3:49 AM CDT (08:49 UTC)
- In effect from
- Apr 20, 2015, 1:00 PM CDT
- Expired
- Apr 20, 2015, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Cedar County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 133 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 8.8 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1604 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -144 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 20, 3:43 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 20, 3:43 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
343 AM CDT MON APR 20 2015
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 340 AM CDT MON APR 20 2015
WINDS AND FIRE DANGER TODAY ARE THE PRIMARY FORECAST CONCERNS. THEN
SOMEWHAT COOLER THAN NORMAL CONDITIONS ARE EXPECTED INTO MID WEEK.
UPPER LOW IN SOUTHEAST MANITOBA THIS MORNING WILL DRIFT EAST OVER
THE NEXT SEVERAL DAYS...KEEPING OUR AREA UNDER NORTHWEST FLOW REGIME
WHICH MAINTAINS A RELATIVELY COOL AIRMASS ACROSS MUCH OF THE REGION.
FOR TODAY...SHORTWAVE NOTED ON WATER VAPOR LOOPS DIVING THROUGH
EASTERN SASKATCHEWAN WILL TRACK THROUGH MINNESOTA. ASSOCIATED
PRECIPITATION IN FAVORED UNSTABLE REGIME SHOULD REMAIN WELL TO OUR
NORTHEAST. HOWEVER ASSOCIATED STRONG MID LEVEL JET SEGMENT
SOUTHWEST OF TRACK WILL ENHANCE DEEP MIXING AND EFFICIENT DOWNWARD
MOMENTUM TRANSFER ACROSS A GOOD PART OF OUR CWA. THE RESULT WILL
BE WINDS STRONGER AND DEW POINTS DRIER THAN MODEL
OUTPUT...ESPECIALLY IN OUR NORTH. EXPECT NORTHWEST WINDS TO
AVERAGE 20 TO 30 MPH IN MUCH OF THE CWA...BUT 30+ MPH WINDS SHOULD
RULE THE AFTERNOON IN OUR NORTH AND NORTHEAST. WILL ISSUE WIND
ADVISORY FOR THOSE AREAS. ALSO...HUMIDITY LEVELS SHOULD DROP TO
OR BELOW 20 PERCENT FOR A GOOD PART OF NORTHEAST NEBRASKA WHERE
LOWEST DEW POINTS ARE FORECAST...ENHANCING FIRE DANGER THERE.
DESPITE RAIN THE LAST COUPLE OF DAYS...FUELS ARE STILL DRY
ENOUGH...OR WILL BE BY THE AFTERNOON...FOR RED FLAG CONDITIONS TO
BE MET.
WINDS WILL SUBSIDE SOMEWHAT OVERNIGHT...BUT ANOTHER PIECE OF
SHORTWAVE ENERGY WILL KEEP SOME DECENT SPEEDS GOING AND PREVENTING
TEMPS FROM PLUMMETING DESPITE SLACK PRESSURE GRADIENT. STILL SOME
LOWS WILL LIKELY DROP TO FREEZING IN OUR NORTH.
MUCH OF THE SAME IS EXPECTED TUESDAY AFTERNOON...BUT WINDS WILL BE
LESS OF A FACTOR AS UPPER LOW GRADUALLY MOVES AWAY. A REINFORCING
SHOT OF COOL AIR WILL ENTER OUR NORTHERN CWA LATE IN THE DAY...THEN
QUICKLY SHIFT OFF TO THE EAST TUESDAY NIGHT. HIGHS TUESDAY WILL
LIKELY REACH 60 IN MOST OF THE CWA BEFORE COOLER HIGHS IN THE 50S
UNDER WEAK MIXING REGIME WEDNESDAY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 340 AM CDT MON APR 20 2015
A MORE UNSETTLED WEATHER PATTERN IS EXPECTED TO DEVELOP LATE IN THE
WEEK AND WEEKEND. UPPER LOW DRIFTING INTO THE NORTHERN GREAT LAKES
WILL CONTINUE ON ITS EASTWARD TRACK WHILE TROUGHING DEVELOPS ALONG
THE WEST COAST. WEAK LOW/TROUGH IS FORECAST TO EJECT THROUGH THE
CENTRAL ROCKIES ON FRIDAY...BRINGING OUR NEXT CHANCE FOR
PRECIPITATION. A MORE ZONAL FLOW PATTERN WILL FOLLOW FOR THE
WEEKEND...WITH SEVERAL POTENTIAL RIPPLES IN THAT FLOW KEEPING AT
LEAST SMALL RAIN CHANCES IN THE FORECAST.
SHOWER CHANCES WILL BEGIN AS EARLY AS THURSDAY NIGHT AS WARM
ADVECTION REGIME AHEAD OF APPROACHING WAVE SETS UP TO OUR WEST. THEN
CHANCES INCREASE FRIDAY AND FRIDAY NIGHT AS WAVE ROLLS ACROSS THE
REGION. MOISTURE AND INSTABILITY PROFILES SUGGEST STRONG
THUNDERSTORMS ARE NOT LIKELY AS GULF MOISTURE STRUGGLES TO REACH
OUR AREA AND SURFACE LOW TRACK REMAINS TO THE SOUTH.
&&
.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1144 PM CDT SUN APR 19 2015
EXPECT VFR CONDITIONS THROUGH THE PERIOD. VARIABLE MID CLOUDS WILL
OCCUR OVERNIGHT. SOME CLOUDS NEAR 3500 FEET ARE POSSIBLE LATE
TONIGHT AND MONDAY MORNING...MAINLY AT KOMA. WINDS WILL BECOME
GUSTY MID TO LATE MORNING THEN DECREASE SOME TOWARD EVENING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
NEZ011-012-015-017-018-032>034-045.
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR NEZ011-012-016>018-031>033.
IA...WIND ADVISORY FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR
IAZ043-055-056-069.
&&
SHORT TERM...DERGAN
LONG TERM...DERGAN
AVIATION...MILLERHazardous weather outlook, Apr 19, 4:19 PM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 419 PM CDT SUN APR 19 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-201130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 419 PM CDT SUN APR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY THE NEXT CHANCE FOR THUNDERSTORMS IS ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY. ZAPOTOCNY
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:47 AM CDT | Wind Advisory | OAX | Antelope, Boone, Burt, Butler, Cedar, Colfax and 13 more | 14 hr |
Nearby
Red Flag Warnings in Nebraska, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.